Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

May 9, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at May 9, 2021, 4:04 PM EDT for Hendry County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2021, 4:04 PM EDT (20:04 UTC)
Expired
May 9, 2021, 5:00 PM EDT
In force
56 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Tampa radar (KTBW), 148 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

575 
WWUS82 KMFL 092004
SPSMFL

Special Weather Statement
National Weather Service Miami FL
404 PM EDT Sun May 9 2021
 
FLZ063-066-070-092100-
Hendry FL-Inland Collier County FL-Glades FL-
404 PM EDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 500 PM
EDT...

* At 404 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Lehigh Acres to 7 miles south of Charleston Park to near Immokalee.
  Movement was north at 15 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  Labelle, Montura, Port La Belle, Felda, Ortona, Muse and Keri. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2695 8134 2665 8108 2645 8134 2645 8156
      2699 8156
TIME...MOT...LOC 2004Z 192DEG 14KT 2665 8163 2660 8155 2647 8147 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 9, 2:41 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 9, 2:41 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Miami FL
241 PM EDT Sun May 9 2021

.SHORT TERM...

Today and Monday...

Quasi-zonal flow will prevail aloft across the eastern CONUS with
building heights and ridging aloft from the southern Gulf of Mexico
into the Bahamas. Elongated surface high pressure will remain
centered around 30N across the Atlantic waters with South Florida
located along the western periphery of the low-level ridge. The
pressure gradient should remain fairly robust as we remain between
this synoptic feature and lower pressures over the western Gulf of
Mexico and Caribbean Sea. As such, breezy east to southeast winds
should continue through the short term forecast period. This flow
regime should should transport decent moisture into the region,
albeit only within the lowest 5 kft of the troposphere per time-
height relative humidity forecasts. However this should be enough
moisture to combine with instability/low-level forcing from heating
and sea breeze boundaries to result in showers and a few storms this
afternoon and evening, with the greater focus across southeast and
interior portions of the area today. Given dry air aloft, MLCAPE
around 1500 J/kg, and theta-E differentials around 25K couldn't
rule out a few stronger storms this afternoon with gusty winds as
the primary hazard. Thereafter look for another round of nocturnal
showers/storms over the local waters with a similar focus for
inland convection on Monday. Temperatures will remain seasonally
warm, with highs in the upper 80s to lower 90s and lows in the
upper 60s to upper 70s.

.LONG TERM...
Monday evening through Saturday night...

Overall, 500mb flow looks fairly zonal over the area through
Wednesday morning. There may be some weak shortwaves that move
through, but no substantial ridging or troughing through the
period. Also, at the surface, a Bermuda high continues to control
the surface flow.

However, the surface ridge is not forecast to be as strong as it
has been, which may allow for more of a wet season type of pattern
to emerge this week. Definitely looks to be a transition type of
pattern, with the main triggers this week being diurnal heating
and the sea/lake breezes. So, Tuesday may see some convective
activity across the area, with the sea breezes being the
initiating factors, then the cells being driven by outflow
boundaries. This makes it very difficult to pinpoint a specific
area, therefore have chance of convection across most of the area
in the forecast.

By late Wednesday, a 500mb trough approaches the area. This
should induce the development of weak low pressure at the surface
for the overnight hours. Also, an area of moisture is progged to
advect into the region. All this looks to add up for enhanced
chances of convective activity for Wednesday night across the
entire peninsula.

By Thursday, the GFS and the ECMWF both show cyclogenesis finally
occurs just to our northeast, and a cold front forms near the
area, which keeps the chances for convection going through the day
and into Thursday evening. While strong thunderstorms are always
a concern this time of year, the prolonged chances of rain may
result in a concern for some flooding, especially in the east
coast metro areas of South Florida. It is still very early, and
the forecast could change drastically, it is definitely something
to watch for.

The cold front should slowly push through, taking a couple days to
clear the area. Models show by Saturday night/Sunday morning, the
front should be just to the south, but close enough to keep a
mention of showers and thunderstorms in the forecast for the
weekend.

&&

.AVIATION(18Z TAFS)...

Recurring showers/storms have been affecting the areas around
KMIA-KOPF-KTMB and should continue through early afternoon.
Eventually the better focus should begin to shift inland later
this afternoon. However until that time periodic TEMPO
ceiling/visibility restrictions are possible at the eastern
terminals. While lightning production has been somewhat sporadic,
did include VCTS for the southeastern terminals while leaving it
out farther north (KPBI) where chances appear lower. Breezy east
to east-southeast winds should continue, although gusty and
erratic near any thunderstorms.

&&

.MARINE...

Bouts of cautionary conditions are possible for the Atlantic and
Gulf waters over the next few days with breezy easterly winds around
15 to 20 kt. Otherwise a chance for showers and a few thunderstorms
will continue.

&&

.BEACHES...

There is a high rip current risk for the Atlantic beaches today. The
rip current risk will gradually decrease over the next few days as
winds weaken.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  76  90 /  30  20  10  20
West Kendall     75  91  74  91 /  30  20  10  20
Opa-Locka        75  89  76  91 /  30  20  10  20
Homestead        76  89  75  89 /  30  20  10  20
Fort Lauderdale  77  88  76  88 /  30  20  10  20
N Ft Lauderdale  77  87  75  88 /  30  30  10  20
Pembroke Pines   76  89  76  90 /  30  20  10  20
West Palm Beach  74  88  73  88 /  30  30  20  20
Boca Raton       76  89  75  89 /  30  30  20  20
Naples           73  90  74  91 /  20  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
     173.

AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Marine...SPM
Monday Night through Sunday...13

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 9, 3:05 PM EDT, 59 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
305 PM EDT Sun May 9 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100715-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
305 PM EDT Sun May 9 2021

...Thunderstorms Possible Across South Florida...
...Urban Flooding Possible, Mainly for the Miami Metro Area...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: There is a high risk of rip currents along the east
coast beaches through early evening.

Waterspouts: Slight chance a waterspout over the south Florida
waters.

Wind: Thunderstorm wind gusts of 45 to 55 mph are possible today over
the mainland. Over the local marine areas, wind gusts in excess of 20
knots is possible.

Flooding: There is a risk of urban flooding for the Miami metro area
through this evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

An elevated rip current risk will continue along the east coast
beaches on Monday

Showers and thunderstorms will remain possible each afternoon through
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, May 9, 12:34 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Miami FL
1234 PM EDT Sun May 9 2021

FLZ070-071-073-075-091715-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
1234 PM EDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 115 PM EDT...

* At 1234 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dade-Collier Training Airport,
  or 31 miles west of Miramar, moving northwest at 15 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Big Cypress National Preserve and Dade-Collier Training Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2586 8070 2578 8087 2601 8114 2620 8075
TIME...MOT...LOC 1634Z 155DEG 13KT 2590 8084

HVN
Special weather statement, May 9, 1:42 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Miami FL
142 PM EDT Sun May 9 2021

FLZ072-074-172-173-091815-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
142 PM EDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
215 PM EDT...

* At 141 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Golden Glades, or near Miami
  Gardens, moving northwest at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Miami, Pembroke Pines, Hollywood, Miramar, Miami Beach, Surfside,
  Miami Gardens, Hallandale, North Miami, North Miami Beach,
  Aventura, Miami Lakes, Sunny Isles Beach, Opa-Locka, West Park,
  Miami Shores, North Bay Village, El Portal, Westview and Hard Rock
  Stadium.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2583 8017 2591 8030 2603 8020 2592 8010
TIME...MOT...LOC 1741Z 131DEG 5KT 2591 8019

Weinman
Special weather statement, May 9, 2:09 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sun May 9 2021

FLZ073-074-173-091845-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
209 PM EDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
245 PM EDT...

* At 209 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Coral Terrace, or over South
  Miami, moving west at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Miami, Coral Gables, South Miami, Kendall, Doral, Pinecrest, Miami
  Springs, Sweetwater, West Miami, Medley, Westchester, Glenvar
  Heights, Fountainbleau, Kendale Lakes, University Of Miami, Coconut
  Grove, Coral Terrace, Olympia Heights, Sunset and Marlins Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2576 8017 2562 8027 2572 8045 2585 8033
TIME...MOT...LOC 1809Z 093DEG 5KT 2573 8032

Weinman
Special weather statement, May 9, 3:34 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
334 PM EDT Sun May 9 2021

FLZ070-092030-
Inland Collier County FL-
334 PM EDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
430 PM EDT...

* At 333 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Golden Gate Estates, moving
  north at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Big
  Corkscrew Island, West Toll Gate On Alligator Alley, Corkscrew
  Swamp Sanctuary, Intersection I-75 And Everglades Blvd and Lake
  Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8166 2642 8166 2642 8157 2647 8156
      2648 8140 2614 8144 2613 8165 2632 8172
TIME...MOT...LOC 1933Z 189DEG 6KT 2619 8156

Weinman
Special weather statement, May 9, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
404 PM EDT Sun May 9 2021

FLZ063-066-070-092100-
Hendry FL-Inland Collier County FL-Glades FL-
404 PM EDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...
NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 500 PM
EDT...

* At 404 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Lehigh Acres to 7 miles south of Charleston Park to near Immokalee.
  Movement was north at 15 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  Labelle, Montura, Port La Belle, Felda, Ortona, Muse and Keri.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2695 8134 2665 8108 2645 8134 2645 8156
      2699 8156
TIME...MOT...LOC 2004Z 192DEG 14KT 2665 8163 2660 8155 2647 8147

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 12:34 PM EDTSpecial Weather StatementMFLMonroe41 min
May 9, 1:23 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
May 9, 1:42 PM EDTSpecial Weather StatementMFLBroward33 min
May 9, 2:09 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
May 9, 3:13 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
May 9, 3:34 PM EDTSpecial Weather StatementMFLCollier56 min
May 9, 5:00 PM EDTSpecial Weather StatementMFLGlades45 min
May 9, 5:12 PM EDTSpecial Weather StatementMFLHendry48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.